Colin Defant - Proofs of Conjectures about Pattern-Avoiding Linear Extensions

dmtcs:5438 - Discrete Mathematics & Theoretical Computer Science, October 2, 2019, vol. 21 no. 4 -
Proofs of Conjectures about Pattern-Avoiding Linear Extensions

Authors: Colin Defant

After fixing a canonical ordering (or labeling) of the elements of a finite poset, one can associate each linear extension of the poset with a permutation. Some recent papers consider specific families of posets and ask how many linear extensions give rise to permutations that avoid certain patterns. We build off of two of these papers. We first consider pattern avoidance in $k$-ary heaps, where we obtain a general result that proves a conjecture of Levin, Pudwell, Riehl, and Sandberg in a special case. We then prove some conjectures that Anderson, Egge, Riehl, Ryan, Steinke, and Vaughan made about pattern-avoiding linear extensions of rectangular posets.

Volume: vol. 21 no. 4
Section: Combinatorics
Published on: October 2, 2019
Accepted on: October 2, 2019
Submitted on: May 8, 2019
Keywords: Mathematics - Combinatorics,05A05, 05A15, 05A16


Consultation statistics

This page has been seen 1113 times.
This article's PDF has been downloaded 123 times.